Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

L. Giacomelli - J. M. Mazón - S. Moll

The 1-harmonic flow with values into $\mathbb S^{1}$

created by moll on 09 Jul 2012
modified by giacomelli on 15 Nov 2013

[BibTeX]

Published Paper

Inserted: 9 jul 2012
Last Updated: 15 nov 2013

Journal: SIAM Journal Math. Anal.
Volume: 45
Pages: 1723-1740
Year: 2013
Links: DOI

Abstract:

We introduce a notion of solution for the 1-harmonic flow --i.e., the formal gradient flow of the total variation functional with respect to the $L^2$-distance-- from a domain of $\mathbb R^m$ into a geodesically convex subset of an $N$-sphere. For such notion, under homogeneous Neumann boundary conditions, we prove both existence and uniqueness of solutions when the target space is a semicircle, and the existence of solutions when the target space is a circle and the initial datum has no jumps of an ``angle'' larger than $\pi$. Earlier results in J.W. Barrett, X. Feng and A. Prohl, SIAM J. math. Anal. 40, 1471-1498 and in X. Feng, Calc. Var. Partial Differential Equations 37, 111-139 are also discussed.

Keywords: harmonic maps, Total variation flow, Nonlinear parabolic equations.

Credits | Cookie policy | HTML 5 | CSS 2.1